Search
  • plutolex

Stories of Medications

Hey there! I want to tell a little story about one of the times I took prednisone. I hope that maybe it will bring some comfort to others who have taken/are taking this devilish drug. One summer my doctor and I (a grave mistake) decided to try high dose prednisone in an effort to put my stubborn disease into remission. It was 2012 so I hope I can still remember most of the details correctly. I was on 120mg of prednisone every other day for two months. The first month I felt pretty good. I was energetic and I felt great. I was in Greece and this burst of energy was well appreciated at the time. My stomach wasn't very happy but at first it wasn't too bad. The second month is where things took a turn for the worse. It started with some insomnia which led to anxiety. I was having issues sleeping and it was not pretty. My stomach became swollen and I had heartburn all the time. My anxiety intensified to a new level I had never experienced before in my life. The despair I felt was unbearable. I was also dealing with a strange experience where some immature person ghosted me and combined with the effects of the prednisone, I went a little crazy (sorry dude but you were a horrible person). I was fully weaned off of them at the end of October and it took a few months for the side effects to fully disappear. I remember having occasional moments of clarity where I felt like myself but then I would fall back into the hole of anxiety and despair that prednisone had created. Of course I can't say for sure if it was the prednisone or not but I mostly believe that it was. The anxiety coincided with the prednisone and it was an emotionally intense and scary time. If I had those types of feelings now I don't know what I'd do, but I'm very grateful that they went away. A few months sounds like a short time but at the time it felt like forever. Also the acne and the moonface was not fun. I didn't feel wonderfully about myself. I guess if there is anything we can take away from this is that some things are temporary and there is potential value to working through them. Medication side effects suck but the worst side effects I ever experienced were from the prednisone. Also, confession: I was taking 5mg of prednisone per day for a long time but I stopped it a year or two ago without talking to my doctors. It was probably wrong to do that without consulting them but it had no effect and they didn't seem to notice when I told them I was no longer taking it. I try to be a good patient and communicate with my doctors but sometimes it's hard and they don't always make you feel like you can communicate what you want, no matter how much you should. I'm trying to work on my communication skills and tell them what I'm feeling and what I want. The worst part of my 2012 prednisone experience was that it was pointless. I tortured myself and my body for several months for no reason other than my endless hopefulness. It doesn't truly bother me that those months were tarnished, but it still sucks. I was the one who suggested it to my doctor. I didn't want to give up on my body so I thought we should give it a try. I know that it was worth it from a medical perspective, but it was a really horrible experience that I wouldn't wish on anyone. This won't be the case for everyone who has taken/will take prednisone, but to those who have been in a similar boat, I wish you strength and happiness.

12 views1 comment

Recent Posts

See All

Being Chronically Ill Me

Always hurting and in pain. Trying to adapt as I go. No direction, no guidance, no knowledge. I guess you can call it going with the flow. The pain is deep, it is embedded. Progressing, alive, with a

Elsa Vs Anna

You ever look at yourself and think about who you are and how you view yourself? I’m sure most do. It’s something that eats away at the average person. We all have flaws only we see and feel. Have you

  • Facebook Social Icon
  • Instagram Social Icon
  • Twitter Social Icon

Invisible Wave is a project of Physician-Parent Caregivers (PPC), a 501(c)3 tax-exempt organization. ©  2019 Invisible Wave. All Rights Reserved.